Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 103, NWS Jacksonville, FL

June 14, 2001Marion County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 14, 2001, 6:21 PM EDT for Marion County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 14, 2001, 6:21 PM EDT (22:21 UTC)
Expired
Jun 14, 2001, 7:15 PM EDT
In force
54 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Marion County, FL

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2001-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2001-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2164 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
746 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 142221
SVRJAX
FLC083-142315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
621 PM EDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MARION COUNTY IN NORTHERN FLORIDA

* UNTIL 715 PM EDT

* AT 621 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES
  SOUTH OF SUMMERFIELD...OR ABOUT 7 MILES NORTH OF WILDWOOD...MOVING
  NORTHEAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 715 PM EDT...
  SUMMERFIELD...
  LAKE WEIR AND WEIRSDALE...
  OCKLAWAHA...
  SILVER SPRINGS SHORES...
  MOSS BLUFF...
  LYNNE AND JUNIPER SPRINGS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN 
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS. INTENSE LIGHTNING IS 
OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED 
HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN 
INDOORS...STAY AWAY FROM WINDOWS AND DOORS.

LAT...LON 2896 8218 2884 8203 2916 8163 2934 8186

$$

HESS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:00 PM EDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jun 14, 3:00 PM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT THU JUN 14 2001

CURRENTLY...WATER VAPOR AND IR SATELLITE IMAGERY SHOWED A WEAK VORT
MID TO UPPER LEVEL VORT SWINGING ACROSS SOUTHEASTERN GEORGIA AND
NORTHEASTERN FLORIDA. THE GULF SEA BREEZE IS IN FULL SWING...WITH
THE ATLANTIC SEA BREEZE ATTEMPTING TO MOVE AWAY FROM THE COAST IN
FLAGLER AND ST JOHNS COUNTIES. EXPECT THE EAST COAST SEABREEZE TO
ENHANCE STORMS IN THAT AREA LATER THIS AFTERNOON AND EARLY EVENING.
HIGH PRESSURE WILL BUILD ACROSS THE AREA INTO THE WEEKEND. A WEAK
COLD FRONT WILL APPROACH AND MOVE ACROSS THE AREA BY LATE WEEKEND
AND EARLY NEXT WEEK...HOWEVER  WITH THE SEABREEZE FRONTS BEING THE
PRIMARY FOCUS FOR SHOWER ACTIVITY...WILL GO WITH CHANCE POPS FOR
AFTERNOON AND EVENING THUNDERSTORMS EACH DAY FOR THIS PACKAGE.

PRELIM
AMG 72/92/72/92 3334
SSI 74/90/73/89 3334
JAX 73/93/74/91 3535
GNV 72/94/92/94 3434 33

.JAX...
.FL...NONE.
.GA...NONE.

BLS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 2:06 PM EDTSevere Thunderstorm WarningJAXMarion39 min
Jun 14, 2:45 PM EDTSevere Thunderstorm WarningJAXMarion45 min
Jun 14, 2:57 PM EDTSevere Thunderstorm WarningJAXFlagler, Putnam63 min
Jun 14, 3:07 PM EDTSevere Thunderstorm WarningJAXSuwannee38 min
Jun 14, 3:58 PM EDTSevere Thunderstorm WarningJAXPutnam47 min
Jun 14, 4:46 PM EDTSevere Thunderstorm WarningJAXSaint Johns44 min
Jun 14, 5:37 PM EDTSevere Thunderstorm WarningJAXDuval38 min
Jun 14, 6:03 PM EDTSevere Thunderstorm WarningJAXNassau42 min
Jun 14, 6:10 PM EDTSevere Thunderstorm WarningJAXClay, Duval, Saint Johns50 min

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.